Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 344, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 15, 2017, 11:41 PM CDT for 9 counties in Oklahoma. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2017, 11:41 PM CDT (04:41 UTC)
- Expired
- Jun 16, 2017, 12:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adair County, OK, Cherokee County, OK, Haskell County, OK, Latimer County, OK, LeFlore County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 49 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 11:43 PM CDT | TSTM WND DMG | Westville, OK | TREES DOWN IN WESTVILLE. POWER OUTAGES REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 7:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3364 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1267 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
855
WUUS54 KTSA 160441
SVRTSA
OKC001-021-061-077-079-091-101-121-135-160530-
/O.NEW.KTSA.SV.W.0344.170616T0441Z-170616T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1141 PM CDT THU JUN 15 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Haskell County in southeastern Oklahoma...
Eastern McIntosh County in southeastern Oklahoma...
Sequoyah County in east central Oklahoma...
Northern Latimer County in southeastern Oklahoma...
Adair County in northeastern Oklahoma...
Northern Le Flore County in southeastern Oklahoma...
Southeastern Cherokee County in east central Oklahoma...
Northeastern Pittsburg County in southeastern Oklahoma...
Southeastern Muskogee County in east central Oklahoma...
* Until 1230 AM CDT
* At 1140 PM CDT, severe thunderstorms were located along a line
extending from 4 miles east of Baron to 4 miles northeast of Bunch
to near Vian to 7 miles northwest of Porum, moving south at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Sallisaw... Stilwell...
Eufaula... Stigler...
Pocola... Muldrow...
Checotah... Roland...
Spiro... Arkoma...
Warner... Westville...
Vian... Panama...
Quinton... Gore...
Porum... Webbers Falls...
Keota... McCurtain...
This includes Interstate 40 in Oklahoma between mile markers 257 and
328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3518 9444 3501 9487 3498 9569 3551 9565
3573 9502 3605 9454 3541 9444
TIME...MOT...LOC 0440Z 349DEG 37KT 3592 9454 3572 9470 3550 9493 3541
9538
HAIL...<.75IN
WIND...60MPH
$$
692 follow-up statements
438
WWUS54 KTSA 160513
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1213 AM CDT FRI JUN 16 2017
OKC021-160523-
/O.CAN.KTSA.SV.W.0344.000000T0000Z-170616T0530Z/
Cherokee OK-
1213 AM CDT FRI JUN 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEROKEE COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 200 AM CDT for
northwestern Arkansas...and southeastern, northeastern and east
central Oklahoma.
LAT...LON 3518 9444 3501 9487 3498 9569 3551 9565
3563 9481 3582 9450 3541 9444
TIME...MOT...LOC 0513Z 349DEG 37KT 3560 9446 3540 9462 3518 9485 3509
9530
$$
OKC001-061-077-079-091-101-121-135-160530-
/O.CON.KTSA.SV.W.0344.000000T0000Z-170616T0530Z/
Haskell OK-McIntosh OK-Sequoyah OK-Latimer OK-Adair OK-Le Flore OK-
Pittsburg OK-Muskogee OK-
1213 AM CDT FRI JUN 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR HASKELL...EASTERN MCINTOSH...SEQUOYAH...NORTHERN LATIMER...
SOUTHEASTERN ADAIR...NORTHERN LE FLORE...NORTHEASTERN PITTSBURG AND
SOUTHEASTERN MUSKOGEE COUNTIES...
At 1213 AM CDT, severe thunderstorms were located along a line
extending from 2 miles northeast of Short to near Muldrow to 3 miles
west of Bokoshe to 4 miles southwest of Kinta, moving south at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Sallisaw... Eufaula...
Stigler... Pocola...
Muldrow... Checotah...
Roland... Spiro...
Arkoma... Warner...
Vian... Panama...
Quinton... Gore...
Porum... Webbers Falls...
Keota... McCurtain...
Bokoshe... Crowder...
This includes Interstate 40 in Oklahoma between mile markers 257 and
328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3518 9444 3501 9487 3498 9569 3551 9565
3563 9481 3582 9450 3541 9444
TIME...MOT...LOC 0513Z 349DEG 37KT 3560 9446 3540 9462 3518 9485 3509
9530
HAIL...<.75IN
WIND...60MPH
$$
69027
WWUS54 KTSA 160532
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1232 AM CDT FRI JUN 16 2017
OKC001-061-077-079-091-101-121-135-160541-
/O.EXP.KTSA.SV.W.0344.000000T0000Z-170616T0530Z/
Haskell OK-McIntosh OK-Sequoyah OK-Latimer OK-Adair OK-Le Flore OK-
Pittsburg OK-Muskogee OK-
1232 AM CDT FRI JUN 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR HASKELL...EASTERN MCINTOSH...
SEQUOYAH...NORTHERN LATIMER...SOUTHEASTERN ADAIR...NORTHERN LE
FLORE...NORTHEASTERN PITTSBURG AND SOUTHEASTERN MUSKOGEE COUNTIES HAS
EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been allowed to expire. However gusty
winds to 50 mph and heavy rain are still possible with these
thunderstorms.
A severe thunderstorm watch remains in effect until 200 AM CDT for
northwestern Arkansas...and southeastern, northeastern and east
central Oklahoma.
LAT...LON 3518 9444 3501 9487 3498 9569 3551 9565
3563 9481 3582 9450 3541 9444
TIME...MOT...LOC 0531Z 270DEG 37KT 3543 9442 3523 9458 3501 9481 3492
9526
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:58 PM CDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jun 15, 6:58 PM CDT, 4 hours 43 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 658 PM CDT Thu Jun 15 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Mid and high clouds are expected to increase across Eastern Oklahoma and Northwest Arkansas this evening as a MCS develops over Southeast Kansas and pushes into the region. This MCS looks to move across Northeast Oklahoma into Northwest Arkansas and will continue tempo groups for timing at TAF sites north of I-40. Strong winds and MVFR conditions could be possible within the MCS. Additional showers could linger for a time late tonight before pushing off to the east southeast. Behind the exiting precip...some MVFR ceilings could be possible into the mid morning hours before scattered VFR ceilings are forecast for Friday afternoon. South of I-40...increasing clouds overnight with scattered VFR conditions during the day Friday are forecast. && .PREV DISCUSSION... /Issued 254 PM CDT Thu Jun 15 2017/ DISCUSSION... Morning convection that lingered into the afternoon has dissipated. Focus now turns to convection that has developed across central Kansas. Short term guidance has been fairly consistent with these storms evolving into a MCS that will track southeast through the afternoon...and reach the KS/OK border 01z-03z time frame. Given the instability in place...a few of the stronger bows may produce some significant severe gusts to 80 mph this evening across parts of eastern Oklahoma. Storms will likely weaken as they push further southeast into the area by late this evening and into the overnight hours. Pops will continue into Friday with the potential for ongoing convection after sunrise...as well as additional storm development that may occur along lingering boundaries. The next chances for storms will come late Saturday night and into Sunday as as frontal boundary moves into the area. The effective boundary likely will serve as a focus for additional scattered storms Sunday afternoon and into the evening across southeast Oklahoma and northwest Arkansas. High pressure at the surface will settle over the southern plains for the beginning of the next work week...so a period of settled...and slightly cooler weather can be expected Monday and Tuesday. Models hint at another complex skirting northeast Oklahoma and northwest Arkansas towards mid week as the area remains on the edge of improved mid level flow. Have included low pops in those areas at that time. As for temperatures...hot and humid conditions to continue through the weekend...especially those locations that remain convection free. Stayed pretty close to guidance temperatures throughout the forecast period. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 94 77 96 / 60 10 10 10 FSM 73 94 75 97 / 50 30 10 10 MLC 73 95 76 95 / 20 10 0 0 BVO 69 94 74 96 / 70 10 20 10 FYV 68 89 70 93 / 60 20 10 10 BYV 68 89 73 95 / 60 20 10 10 MKO 71 93 74 96 / 50 10 10 10 MIO 68 92 75 95 / 70 10 20 10 F10 71 93 75 96 / 40 10 10 10 HHW 74 95 75 95 / 20 30 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...20
Hazardous weather outlook, Jun 15, 8:20 PM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 820 PM CDT Thu Jun 15 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 820 PM CDT Thu Jun 15 2017 ...INCREASING THREAT FOR DAMAGING WINDS TONIGHT ACROSS NORTHEAST OKLAHOMA... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Significant. AREA...Much of eastern Oklahoma and northwest Arkansas. ONSET...After 8 PM. AREA AT GREATEST RISK...Northeast Oklahoma. HEAVY RAIN. RISK...Limited. AREA...Primarily northeast Oklahoma. ONSET...After 8 PM. DISCUSSION... A complex of storms over southern Kansas will continue southeast into the region tonight. Destructive winds in the 70 to 80 mph range, with some gusts locally higher than 80 mph, and isolated reports of golfball or larger hail will be the main threats, especially in northeast Oklahoma. The severe weather threat will gradually decrease in intensity as they continue to move south and east overnight into southeast Oklahoma and western Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY and SATURDAY...Thunderstorm Potential...Dangerous Heat Potential. SUNDAY...Thunderstorm Potential. MONDAY and TUESDAY...No Hazards. WEDNESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Chances are good that the environment will get worked over by storms tonight into Friday morning, limiting the chances for redevelopment on Friday afternoon. If storms do develop, they will be isolated and likely focused along any remnant outflow boundaries. Ahead of the front on Friday and especially Saturday, afternoon heat indices in the 100 to 110 degree range are expected across much of eastern Oklahoma and west central Arkansas. Take proper heat precautions if you are planning outdoor activities. Thunderstorm chances will return Saturday night into Sunday with a cold front. Severe weather potential will be limited and likely in the form of damaging winds. weather.gov/tulsa Contains additional information. Lacy
In the hours before
Local storm report, Jun 15, 11:18 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1118 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG 3 E CLAREMORE 36.31N 95.56W
06/15/2017 ROGERS OK EMERGENCY MNGR
&&
PBSSpecial weather statement, Jun 15, 11:19 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1119 PM CDT THU JUN 15 2017
OKZ054-058-060>063-067-160500-
Tulsa OK-Osage OK-Rogers OK-Delaware OK-Ottawa OK-Wagoner OK-
Mayes OK-
1119 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROGERS...NORTHERN
DELAWARE...SOUTHEASTERN OSAGE...SOUTHEASTERN OTTAWA...MAYES...
NORTHERN WAGONER AND TULSA COUNTIES UNTIL MIDNIGHT CDT...
At 1118 PM CDT, strong winds are still occurring back behind a line
of thunderstorms across northeast Oklahoma. Wind gusts 40 to 50 mph
will be possible.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Claremore...
Jay... Pryor...
Owasso... Pryor Creek...
Skiatook... Catoosa...
Grove... Collinsville...
Verdigris... Mannford...
Chouteau... Inola...
Locust Grove... Salina...
Sperry... Langley...
This includes Interstate 44 between mile markers 217 and 263, and
near mile marker 324.
A severe thunderstorm watch remains in effect until 200 AM CDT for
northeastern and east central Oklahoma.
LAT...LON 3650 9462 3624 9500 3616 9502 3616 9512
3607 9512 3605 9521 3608 9630 3616 9630
3620 9624 3623 9630 3641 9628 3642 9541
3651 9501 3700 9462
TIME...MOT...LOC 0418Z 295DEG 36KT 3632 9517
LacyLocal storm report, Jun 15, 11:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1126 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG 3 E CLAREMORE 36.31N 95.56W
06/15/2017 ROGERS OK EMERGENCY MNGR
LARGE TREE DOWN
&&
PBSSpecial weather statement, Jun 15, 11:26 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1126 PM CDT THU JUN 15 2017
OKZ064>066-160515-
Okmulgee OK-Okfuskee OK-Creek OK-
1126 PM CDT THU JUN 15 2017
...SIGNIFICANT WEATHER ADVISORY FOR CREEK...WESTERN OKMULGEE AND
OKFUSKEE COUNTIES UNTIL 1215 AM CDT...
At 1125 PM CDT, strong winds are occurring along and behind a gust
front produced by the complex of storms across northeast Oklahoma.
Wind gusts 40 to 45 mph will be possible.
Locations in or near the path include...
Bristow... Okemah...
Sapulpa... Okfuskee...
Henryetta... Drumright...
Kiefer... Beggs...
Boley... Mounds...
Kellyville... Weleetka...
Depew... Paden...
Bearden... Slick...
Castle... Shamrock...
Clearview... Pharoah...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 237.
Interstate 44 between mile markers 178 and 216.
A severe thunderstorm watch remains in effect until 200 AM CDT for
southeastern, northeastern and east central Oklahoma.
LAT...LON 3608 9662 3607 9603 3586 9603 3586 9601
3538 9598 3529 9598 3529 9644 3546 9644
3546 9647 3543 9650 3543 9652 3546 9654
3544 9657 3541 9654 3539 9654 3541 9658
3540 9660 3540 9662
TIME...MOT...LOC 0425Z 355DEG 32KT 3558 9661 3552 9600
LacyLocal storm report, Jun 15, 11:27 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1127 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST 2 ENE MIAMI 36.89N 94.84W
06/15/2017 M58.00 MPH OTTAWA OK MESONET
58 MPH THUNDERSTORM WIND GUSTS
&&
EJCLocal storm report, Jun 15, 11:28 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1128 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG JENKS 36.02N 95.97W
06/15/2017 TULSA OK LAW ENFORCEMENT
LARGE TREE AND BRANCHES DOWN. SOME BRANCHES HAVING FALLEN
ON TRANSFORMER.
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:28 PM CDT | Special Weather Statement | TSA | Osage | 62 min |
| Jun 15, 8:53 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Pawnee, Washington | 67 min |
| Jun 15, 9:16 PM CDT | Special Weather Statement | TSA | Craig | 59 min |
| Jun 15, 9:40 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Osage, Rogers, Tulsa and 1 more | 50 min |
| Jun 15, 9:51 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 39 min |
| Jun 15, 10:04 PM CDT | Special Weather Statement | TSA | Creek, Delaware, Mayes, Tulsa, Wagoner | 56 min |
| Jun 15, 10:09 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 66 min |
| Jun 15, 10:23 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Creek, Delaware, Mayes, Muskogee and 4 more | 52 min |
| Jun 15, 10:26 PM CDT | Special Weather Statement | TSA | Nowata, Osage, Washington | 34 min |
| Jun 15, 10:28 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Osage, Pawnee, Rogers, Tulsa and 1 more | 47 min |
| Jun 15, 10:43 PM CDT | Special Weather Statement | TSA | Creek | 32 min |
| Jun 15, 11:04 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Osage, Ottawa, Washington | 41 min |
| Jun 15, 11:06 PM CDT | Special Weather Statement | TSA | Creek | 24 min |
| Jun 15, 11:07 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, McIntosh, Muskogee, Okmulgee and 3 more | 53 min |
| Jun 15, 11:19 PM CDT | Special Weather Statement | TSA | Delaware, Mayes, Rogers, Tulsa | 41 min |
| Jun 15, 11:26 PM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 49 min |
| Jun 15, 11:52 PM CDT | Special Weather Statement | TSA | Pittsburg | 38 min |
| Jun 15, 11:58 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Washington | 32 min |
| Jun 16, 12:31 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, LeFlore, McIntosh, Pittsburg | 59 min |
| Jun 16, 1:03 AM CDT | Special Weather Statement | TSA | Pushmataha | 42 min |
| Jun 16, 2:30 PM CDT | Heat Advisory | TSA | Cherokee, Choctaw, Craig, Creek, Delaware, Haskell and 15 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.